How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray MD Your Own Question
Anthony Bray MD
Anthony Bray MD, Doctor
Category: OB GYN
Satisfied Customers: 10251
Experience:  Trained in obstetrical care and routine gynecology. 14 years experience as a family physician.
Type Your OB GYN Question Here...
Anthony Bray MD is online now
A new question is answered every 9 seconds

I've been on birth control for only one month, but the

Customer Question

I've been on birth control for only one month, but the results were quite disheartening. My period came at the natural time not the time corresponding with the pills. It was just as heavy as regular and just as long! What does this mean about the pill I'm taking? Should I get one with heavier doses of hormones?
Submitted: 9 days ago.
Category: OB GYN
Expert:  Anthony Bray MD replied 9 days ago.


Oral contraceptives usually started on first Sunday after start of your menstrual cycle ..

The birth control suppresses your pituitary. From relaeasing FSH/ LH hormones ..this your own body ovulation is interupted

If you start birth control midcycle then your own ovulation may have gone on as normal ...

Try a second month I would advise

It should take control of your cycle ...

Of you fail and have your irregular timed cycle again then review with your doctor

I hope that this information is helpful for you

Let me know if you have further questions

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD